How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 55445
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I suffer from "hypersensitivity". By this I mean increased

Resolved Question:

I suffer from "hypersensitivity". By this I mean increased sensitivity to light, noise, smells, medication, alcohol, caffeine...to name but a few. It tends to come in waves and I am currently having a bad phase - when the dogs bark or the kids play my ears hurt, even typing on the PC right now hurts my ears (which is crazy!), daylight (when the sun is out) hurts my eyes, any flickering or bright lights or TV bother me incredibly and any pattern (ie. stripes on my son's jumper or flowers on the carpet seem to "jump" or "float" - I guess I can comare it to when one looks at a road surface in heat, the view seems to "move"); all the kitchen smells while I cook are just overwhelming (I don't wear perfume or use any other strong smelling substances), and obviously I don't drink coffee or alcohol! What can I do to tone all my senses down? I am really having a hard time...
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Phil, MD replied 1 year ago.
Thanks for this questionAny other medical issues?
Customer: replied 1 year ago.
CFS
Expert:  Dr. Phil, MD replied 1 year ago.
do you take any meds?
Customer: replied 1 year ago.
No. Vitamin/mineral supplements occasionally. And also very occasionally paracetamol. Oh and 1/2 a tablet of MetoHexal 23,75 (beta blocker) occasionally for palpitations.
Expert:  Dr. Phil, MD replied 1 year ago.
have you tried anything to calm down the nerves like gabapentin or lyrica?
Customer: replied 1 year ago.
A few years ago I was given Pregabalin (Lyrica?) and told it would work miracles. After a few weeks of "giving it a go" and having extreme reactions I ended up in hospital with involuntary shaking of my whole body or limbs, was taken off it and given diazepam to stop the twitching.
Expert:  Dr. Phil, MD replied 1 year ago.
Interesting. I have never heard of that reaction before.I would consider gabapentin.It has worked excellent for these types of issues in the past
Customer: replied 1 year ago.
I have to be honest and say I would be rather worried given my experience with Lyrica, and general sensitivity to meds recently. I tend to get most side effects with any "stronger" meds. Is there perhaps anything "weaker" I could try first? Sorry I don't mean to sound negative but I've had a lot of bad experiences and been a bit of a guinea pig when it comes to meds :(
Expert:  Dr. Phil, MD replied 1 year ago.
I would try a super low dose of gabaprobably 100 mg per day
Customer: replied 1 year ago.
Will give it a go. Thank you for your time.
Expert:  Dr. Phil, MD replied 1 year ago.
you're welcome :)please don't forget a positive rating for me. I appreciate it
Dr. Phil, MD and other Medical Specialists are ready to help you

Related Medical Questions